Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

History of angioplasty, have severe cough with phlegm, feel better with deriphyllin. Can I continue it?

I am male aged 65 who had an angioplasty 2 years back.last month after exposing myself to severe cold weather and dust while I was in India I got a cold with sever cough with more flem. my cardiologist prescribrd to take deriphyllin retard 150 bd for three momnthes .after taking the drug for about one mont i feel better . is it ok to continiue the drug as the doctor prescribed ? ?
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Cardiologist 's  Response
Thanks for writing in. I am a qualified and certified cardiologist.
I read your question with diligence.
There are two issues involved here :
Deriphylline helps in bronchospasm and one commonly prescribed drug in cardiac patients is B Blockers which can induce bronchospasm. I hope you showed your previous prescription slip to the doctor who gave you this drug.
Apart from causing increase in heart rate an occasionally arrhythmia this drug in short or medium term has no cardiovascular effect. Personally, I would go for inhaler with mucolytic agent if you need to take for longish duration, which you can suggest that your doctor. In any case please take the drug for the prescribed duration. It is not OK to continue to any drug beyond the time it has been prescribed. I might have misinterpreted last sentence so; what if you actually mean : is it OK to continue the drug as long as it is prescribed by a qualified doctor when it helps you? Yes you can take it. Good Luck.

Best Wishes

Dr Anil Grover
Answered: Sun, 20 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor